MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888423103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, after the surgery, the patient underwent long-term peritoneal dialysis at home.On (b)(6) 2024, leakage from the peritoneal dialysis catheter was discovered, resulting in hospitalization.The initial judgement was that it was caused by wear of the catheter.There was no titanium connector issue.The patient admitted to the hospital related to this reported event on (b)(6), 2024.It was also stated that the cause of the event was that there might be repeated folding during operations, resulting in repeated friction between the catheter and the titanium connector.Flushing was done prior to use and the result was normal.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product.The cleaning agent was not allowed to dry thoroughly prior to applying ointment(s) to the area.The cleaning agent never switched over the life of the catheter.The cleaning agents never mixed.The patient was not responsible for any type of catheter maintenance.The site never used sepsiderm to clean catheters.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.No ointment utilized at the exit site.The wound dressing(s) did not include any cleaning agents or antimicrobial properties.They cut off the cracked part and they reconnected the catheter and titanium connector as preliminary action on the same day.No repair kit used.Once the repair of the catheter and titanium connector was completed, the dialysis treatment proceeded and completed.The patient's status at the resolution of the event was good.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19442760
Report Number1282497-2024-00147
Device Sequence Number12553937
Product Code FJS
UDI-Device Identifier10884521055933
UDI-Public10884521055933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model Number8888423103
Device Catalogue Number8888423103
Device Lot Number2034400193
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale
Patient Weight64 KG